Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What are the alternative medicines to Adderall for ADHD treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
yes, please. I am a 60 year old woman. over a year ago I was diagnosed with ADHD. No doubt in my mind. I was put on adderall. it was for a short while but I actually could tell such a difference. Well my physician closed his business. Not sure of details. Bothered me because I was very comfortable with him. Seen him for approx. 2 and a half years. Very good dr. Since then I began see another dr. as my primary care. She gave me adderall but then called and said not to fill it. So she sent me to a nuerologist who also put me on adderall and also said dont fill it..Now keep in mind that this dr sent me for a MRI and they found an aneurism and I had thi taken care of and somewhat brain surgery.Well, now see this dr. for over a year and a half or so and also he only wants me to take xanex. Well that doesnt help and makes me tired. Now keep in mind when I was on the adderall for the short times it was working. More focus. Finishing what I start. Could read without going over and over and over and over. Get the Picture.Im sure you do. I has thrown me into depression and I feel like theres no help. Do I have to see a specific dr. I have medicaid and cant see a psychiatrist. I need help. Come on, it has been over a year. I have more to say but will close for now in hopes we can reach a helpful aggreement. Please help me. It is getting worsr. I tell you, it is so workable thar I would buy off the doctors dockets.I need help. Please help me. I am a pretty energecti womn aho keeps up nicely but they wont help me. Im guessing this is longer than you may have immagined.Respond pleasenand we can talk again. Tank You, XXXXXXX XXXXXXX Thank You God Bless/
Posted Wed, 22 Jan 2014 in Mental Health
Answered by Dr. Srikanth Reddy 29 minutes later
Brief Answer: Bupropion Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. I understand that you had ADHD and adderal was working good for you. Its a retrograde evidence that you do have an ADHD if you have improved on adderal. Now that your neurologists are not prescribing you adderal and you don't have insurance to visit a psychiatrist in your area then you need to discuss other drugs that could be useful for ADHD which your neurologist can prescribe. The other two drugs which can act good for you are 1) Methylphenidate 2) Bupropion Methylphenidate is a good drug which acts on improving ADHD symptoms in adults as well. It needs to be taken in the morning and has extended release options as well. Bupropion is a also a good drug which is primarily an antidepressant but useful in adult ADHD as well. Your neurologist will be comfortable in prescribing you this drug. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor